Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Norman, OK

March 26, 2000Lincoln County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2000, 3:27 PM CST for Lincoln County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 3:27 PM CST (21:27 UTC)
Expired
Mar 26, 2000, 4:15 PM CST
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, OK

What was reported inside it

TimeReportWhereRemark
Mar 26, 3:30 PM CSTHail 1Chandler, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 2:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 262127
SVROKC
OKC081-262215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN CENTRAL OKLAHOMA

* UNTIL 415 PM CST

* AT 327 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
  MILES SOUTH OF WELLSTON...MOVING EAST AT 30 MPH.

* LOCATIONS IN\ THE WARNING INCLUDE CHANDLER...DAVENPORT...SPARKS...
  WARWICK AND WELLSTON

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3571 9714 3552 9714 3549 9663 3574 9663

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 PM CST, 27 minutes earlier.

Area forecast discussion, Mar 26, 3:00 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CST SUN MAR 26 2000

RATHER COMPLEX SURFACE PATTERN ACROSS THE AREA THIS AFTERNOON.
OUTFLOW BOUNDARY FROM EARLIER CONVECTION IN NORTHERN OKLAHOMA RUNS
FROM NORTH CENTRAL OKLAHOMA... INTO NORTHERN PART OF OKC METRO
AREA... AND THEN INTO EAST CENTRAL OKLAHOMA. WIND SHIFT ACROSS THE
BOUNDARY HAS BECOME LESS DEFINED... ALTHOUGH ENHANCEMENT OF CU FIELD
STILL EVIDENT NEAR THE BOUNDARY. EVEN THOUGH SURFACE WINDS HAVE BEEN
SOUTHWEST ACROSS CENTRAL AND SOUTHWEST OKLAHOMA THROUGH THE
AFTERNOON... SURFACE DEWPOINTS HAVE MIXED OUT VERY LITTLE...
IMPLYING SOME DEPTH TO THE MOISTURE. LIFTED INDICES HAVE CLIMBED TO
MINUS 10 OR MORE OVER PORTIONS OF CENTRAL OKLAHOMA. IF CONVECTION
DOES OCCUR... DEVELOPMENT OF STORMS SHOULD BE FAIRLY RAPID.
MEANWHILE... SURFACE TROUGH OVER WESTERN OKLAHOMA... WILL CONTINUE
TO PROGRESS EAST AND INTERSECT THE REMNANTS OF THE OUTFLOW BOUNDARY.
BELIEVE OPPORTUNITY FOR THUNDERSTORMS OVER CENTRAL AND NORTHERN
OKLAHOMA WILL BE PRIMARILY THROUGH THE MID EVENING HOURS...
LINGERING TO AROUND MIDNIGHT IN THE SOUTHEAST ZONES.

MEANWHILE... COLD FRONT IN SOUTHERN KANSAS IS EXPECTED TO MOVE
ACROSS THE AREA OVERNIGHT AS A STRONG UPPER WAVE DIGS INTO THE
MIDWEST. THIS WILL KICK UP NORTHERLY WINDS TONIGHT... BEFORE THEY
START TO DIMINISH BY MONDAY AFTERNOON. FEW CLOUDS EXPECTED WITH THE
FRONT ACROSS WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... WHILE
CLOUDS OVER THE CENTRAL AND SOUTHEAST SECTIONS SHOULD BE GENERALLY
GONE BY MONDAY MORNING. PROGRESSIVE UPPER TROUGH OFF THE BAJA COAST
IS EXPECTED TO MOVE QUICKLY EAST... BRINGING ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE AREA ON TUESDAY. SERIES OF QUICK
MOVING WAVES FOLLOWING BEHIND WILL MAINTAIN A THREAT OF SCATTERED
SHOWERS AND THUNDERSTORMS INTO THURSDAY. MILD TEMPERATURES TO
CONTINUE INTO MID WEEK... BEFORE HIGHS COOL DOWN INTO THE 50S ON
THURSDAY.

PRELIM. NUMBERS...

FCSTID = 32
OKC   48  70  45  71 /  30   0   0  40
HBR   46  72  46  73 /   0   0   0  30
SPS   51  74  49  80 /   0   0   0  30
GAG   40  70  43  70 /   0   0   0  30
PNC   45  68  44  70 /  30   0   0  40
DUA   51  72  45  74 /  30   0   0  40

.OUN...
OK...NONE.

TX...NONE.

In the hours before

Special weather statement, Mar 26, 12:30 PM CST, 2 hours 57 minutes before
OKZ004>048-050>052-TXZ083>090-262100-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CST SUN MAR 26 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY TONIGHT ACROSS PORTIONS OF CENTRAL OKLAHOMA. THE SLIGHT
RISK AREA IS MAINLY EAST OF A LINE FROM MEDFORD TO KINGFISHER TO
WAURIKA.

DISCUSSION...A SURFACE TROUGH OF LOW PRESSURE IS MOVING INTO WESTERN
OKLAHOMA AT MIDDAY.  THIS TROUGH IS AHEAD OF A MORE SIGNIFICANT COLD
FRONT WHICH WILL MOVE SOUTH FROM KANSAS AND SWEEP ACROSS OKLAHOMA
TONIGHT. AHEAD OF THE SURFACE TROUGH...SOUTH TO SOUTHWEST WINDS AND
DEWPOINTS INTO THE LOWER AND MIDDLE 60S ARE COMMON OVER MUCH OF
OKLAHOMA. BEHIND THE TROUGH...WINDS TURN TO NORTHWEST AND DEWPOINTS
DROP INTO THE 30S AND 40S. THIS TROUGH MAY ACT AS A FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND IS EXPECTED TO LIE
FROM MEDFORD TO WAURIKA BY MID AFTERNOON.  ALTHOUGH WINDS AHEAD OF
THE TROUGH ARE SOMEWHAT VEERED WITH WIND DIRECTIONS FROM THE
SOUTHWEST...ENOUGH CONVERGENCE MAY DEVELOP TO INITIATE THUNDERSTORMS.

ANOTHER POSSIBLE FOCUS FOR THUNDERSTORMS IS A RESULT OF MORNING
CONVECTION WHICH OCCURRED ACROSS NORTHERN OKLAHOMA. THUNDERSTORMS
LEFT BEHIND AN OUTFLOW BOUNDARY WHICH RUNS FROM ALVA TO FAIRVIEW TO
NEAR OKLAHOMA CITY AT NOON.  CONVERGENCE ALONG THIS BOUNDARY IS ALSO
NOT THAT STRONG...BUT AS THE SURFACE TROUGH TO THE WEST INTERSECTS
THIS BOUNDARY...AN AREA OF ENHANCED LOW LEVEL FORCING IS EXPECTED TO
DEVELOP SOMEWHERE NEAR OKLAHOMA CITY.

AS AFTERNOON HEATING PROGRESSES...THE ATMOSPHERE IS EXPECTED TO
BECOME MORE UNSTABLE AND A FEW SEVERE THUNDERSTORMS ARE POSSIBLE.
THE MAIN SEVERE WEATHER THREATS ARE EXPECTED TO BE LARGE HAIL AND
STRONG WINDS. THE SEVERE WEATHER THREAT WILL SHIFT TO EASTERN
OKLAHOMA THIS EVENING. SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS
THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE AcCTIVATION THIS
AFTERNOON AND EARLY TONIGHT.

DLF

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 4:12 PM CSTSevere Thunderstorm WarningOUNLincoln, Pottawatomie48 min
Mar 26, 4:12 PM CSTSevere Thunderstorm WarningOUNSeminole48 min
Mar 26, 4:13 PM CSTSevere Thunderstorm WarningOUNCleveland47 min
Mar 26, 4:35 PM CSTTornado WarningOUNSeminole40 min
Mar 26, 4:45 PM CSTSevere Thunderstorm WarningOUNPottawatomie45 min
Mar 26, 4:54 PM CSTSevere Thunderstorm WarningOUNHughes66 min
Mar 26, 5:10 PM CSTTornado WarningOUNHughes50 min
Mar 26, 5:14 PM CSTSevere Thunderstorm WarningOUNSeminole31 min
Mar 26, 5:17 PM CSTSevere Thunderstorm WarningOUNPontotoc28 min
Mar 26, 5:41 PM CSTSevere Thunderstorm WarningOUNPontotoc34 min
Mar 26, 5:43 PM CSTSevere Thunderstorm WarningOUNSeminole47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.